Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Reno, NV

October 30, 20145 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Oct 30, 2014, 11:11 AM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Oct 31, 2014, 5:00 PM PDT. It was in force for 18 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 30, 2014, 11:11 AM PDT (18:11 UTC)
In effect from
Oct 31, 2014, 5:00 PM PDT
Expired
Nov 1, 2014, 11:00 AM PDT
In force
18 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 7:33 AM PDTSNOW 22 Sw Tahoe City, CAFACEBOOK POST FROM GRANLIBAKKEN ESTIMATED 2 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 3Heavenly Valley, NVHEAVENELY SKI RESORT REPORTED 3 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 4Squaw Valley Ski Area, CASQUAW VALLEY REPORTED 4 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 5Mount Rose Ski Area, NVMT ROSE SKI RESORT MEASURED 3 TO 5 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 8Donner Peak, CASUGAR BOWL SKI RESORT MEASURED 5 TO 8 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 10Kirkwood, CAKIRKWOOD SKI RESORT MEASURED 8 TO 10 INCHES OF SNOW.
Nov 1, 7:33 AM PDTSNOW 125 W Mammoth Lakes, CAMAMMOTH MOUNTAIN SKI RESORT MEASURED 8 INCHES OF SNOW AT THE BASE AND 12 INCHES OF SNOW AT THE SUMMIT.
Nov 1, 8:18 AM PDTSNOW 51 Wsw Kingvale, CA5 INCHES OF SNOW ON GROUND THIS MORNING AT 6100 FT 1.18 INCHES 24 HR PRECIPITATION (RAIN AND SNOW) CHANGED TO SNOW OVERNIGHT
Nov 1, 9:21 AM PDTSNOW 3Homewood, CATRAINED WEATHER SPOTTER REPORTED 3 INCHES OF NEW SNOWFALL AT 6330 FEET. 29 DEGREES AND STILL SNOWING.
Nov 1, 10:22 AM PDTSNOW 2Mammoth Lakes, CASTORM TOTAL SNOWFALL AT THE MAMMOTH LAKES COOPERATIVE OBSERVING STATION AT 7804 FEET AS OF 10AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS45 KREV 301811
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1111 AM PDT THU OCT 30 2014

...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN...

.AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW
TO THE SIERRA FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN
IMPACT FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS WITH
WHITEOUT CONDITIONS AND CHAIN CONTROLS OVER THE SIERRA PASSES.
THIS STORM WILL LEAD TO THE WINTER CLOSURES FOR THE PASSES IN
ALPINE AND MONO COUNTIES.

CAZ072-NVZ002-311200-
/O.UPG.KREV.WS.A.0004.141101T0000Z-141101T1800Z/
/O.NEW.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
1111 AM PDT THU OCT 30 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO
11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY
  NOT STICK TO ROADS BELOW 7000 FEET UNTIL AFTER MIDNIGHT
  SATURDAY.

* SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6
  INCHES BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST OF
  HIGHWAY 89.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. GUSTS OF
  40 TO 60 MPH ARE POSSIBLE OVER RIDGES.

* SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 TO
  7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 FEET
  SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS WITH WHITEOUT CONDITIONS
  AROUND THE TAHOE BASIN AND ALPINE COUNTY. THIS INCLUDES
  INTERSTATE 80 AND HIGHWAYS 50...88...89...267 AND THE MOUNT ROSE
  HIGHWAY. SNOW MAY LEAD TO THE WINTER CLOSURE OF EBBETTS AND
  MONITOR PASSES IN ALPINE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN
EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-311200-
/O.UPG.KREV.WS.A.0004.141101T0000Z-141101T1800Z/
/O.NEW.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
1111 AM PDT THU OCT 30 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO
11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING.

* SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WITH HIGHEST
  TOTALS ALONG AND WEST OF HIGHWAY 395. UP TO 6 INCHES ARE
  POSSIBLE BELOW 7000 FEET.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40
  MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395.
  GUSTS 40 TO 60 MPH WILL IMPACT THE SIERRA RIDGES.

* SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 6000 FEET
  BY EARLY SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS WITH WHITEOUT CONDITIONS
  ACROSS MONO COUNTY. THIS INCLUDES HIGHWAYS 203 AND 395. SNOW MAY
  LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN
EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
4 follow-up statements
374 
WWUS45 KREV 311049
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
349 AM PDT FRI OCT 31 2014

...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN...

.AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW
TO THE SIERRA FRIDAY EVENING INTO SATURDAY MORNING. THE MAIN
IMPACT FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS OVER THE
SIERRA PASSES. THIS STORM SHOULD LEAD TO WINTER CLOSURES FOR THE
PASSES IN ALPINE AND MONO COUNTIES.

CAZ072-NVZ002-010000-
/O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
349 AM PDT FRI OCT 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 11 AM PDT SATURDAY. 

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY NOT
  STICK TO ROADS BELOW ABOUT 7000 FEET UNTIL LATE EVENING FRIDAY.

* SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6 INCHES
  BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST OF HIGHWAY
  89.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. GUSTS UP
  TO 55 MPH OVER RIDGES.

* SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 TO
  7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 FEET
  SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS AROUND THE TAHOE BASIN
  AND ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS
  50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO
  THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES IN ALPINE
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-010000-
/O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
349 AM PDT FRI OCT 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM PDT SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 11 AM PDT SATURDAY. 

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO 
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING.

* SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WEST OF
  HIGHWAY 395...WITH UP TO 6 INCHES ELSEWHERE ABOVE 7000 FEET.
  BELOW 7000 FEET...UP TO 3 INCHES.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO 40
  MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395.
  GUSTS TO 60 MPH WILL IMPACT THE SIERRA RIDGES.

* SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 5500 TO
  6000 FEET BY SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY...MAINLY
  ABOVE 6000 FEET. THIS INCLUDES HIGHWAYS 203...AS WELL AS HIGHWAY
  395 ABOVE 6000 FEET. SNOW MAY LEAD TO THE WINTER CLOSURE OF
  SONORA AND TIOGA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
168 
WWUS45 KREV 312209
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
309 PM PDT FRI OCT 31 2014

...FIRST WINTER STORM OF THE SEASON FOR HALLOWEEN INTO SATURDAY...

.AN EARLY SEASON WINTER STORM WILL BRING MODERATE TO HEAVY SNOW
TO THE SIERRA THIS EVENING INTO SATURDAY MORNING. THE MAIN IMPACT
FROM THIS STORM IS HAZARDOUS TRAVEL CONDITIONS OVER THE SIERRA
PASSES. THIS STORM SHOULD LEAD TO WINTER CLOSURES FOR THE PASSES
IN ALPINE AND MONO COUNTIES.

CAZ072-NVZ002-011200-
/O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
309 PM PDT FRI OCT 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 11 AM PDT SATURDAY. 

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING. SNOW MAY NOT
  STICK TO ROADS BELOW ABOUT 7000 FEET UNTIL LATE THIS EVENING.

* SNOW ACCUMULATIONS: 8 TO 14 INCHES ABOVE 7000 FEET. UP TO 6 
  INCHES BELOW 7000 FEET...WITH 5 TO 10 INCHES ALONG AND WEST 
  OF HIGHWAY 89. 

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. GUSTS 
  UPTO 55 MPH OVER RIDGES. 

* SNOW LEVELS: 7500 TO 8500 FEET ON FRIDAY...LOWERING TO 6500 
  TO 7000 FEET FRIDAY EVENING...THEN FALLING TO 5000 TO 5500 
  FEET SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS AROUND THE TAHOE BASIN AND
  ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS
  50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD TO
  THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-011200-
/O.CON.KREV.WS.W.0006.141101T0000Z-141101T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
309 PM PDT FRI OCT 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 11 AM PDT SATURDAY. 

* TIMING: AN EARLY SEASON WINTER STORM WILL PRODUCE MODERATE TO 
  HEAVY SNOW FRIDAY NIGHT AND EARLY SATURDAY MORNING.

* SNOW ACCUMULATIONS: 8 TO 18 INCHES ABOVE 7000 FEET WEST OF
  HIGHWAY 395 AND ALONG THE WHITE MOUNTAINS...WITH UP TO 6 INCHES
  ELSEWHERE ABOVE 7000 FEET. BELOW 7000 FEET...UP TO 3 INCHES.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO
  40 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 
  395. GUSTS TO 60 MPH WILL IMPACT THE SIERRA RIDGES. 

* SNOW LEVELS: 8000 TO 9000 FEET ON FRIDAY LOWERING TO 5500 TO 
  6000 FEET BY SATURDAY MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY...
  MAINLY ABOVE 6000 FEET. THIS INCLUDES HIGHWAYS 203...AS WELL 
  AS HIGHWAY 395 ABOVE 6000 FEET. SNOW MAY LEAD TO THE WINTER 
  CLOSURE OF SONORA AND TIOGA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
900 
WWUS45 KREV 011045
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT SAT NOV 1 2014


CAZ072-NVZ002-011800-
/O.CON.KREV.WS.W.0006.000000T0000Z-141101T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
345 AM PDT SAT NOV 1 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. 

* TIMING: LIGHT SNOW AND SNOW SHOWERS WILL CONTINUE THIS MORNING.

* ADDITIONAL SNOW ACCUMULATIONS: 2 TO 4 INCHES ABOVE 7000 FEET...
  HIGHEST NEAR THE CREST. UP TO 2 INCHES ELSEWHERE.

* SNOW LEVELS: 6000 TO 6500 FEET...FALLING TO 5500 TO 6000 FEET
  THIS MORNING.

* IMPACTS: SLICK AND SNOW COVERED PASSES AROUND THE TAHOE BASIN
  AND FOR ALPINE COUNTY. THIS INCLUDES INTERSTATE 80 AND HIGHWAYS 
  50...88...89...267 AND THE MOUNT ROSE HIGHWAY. SNOW MAY LEAD 
  TO THE WINTER CLOSURE OF EBBETTS AND MONITOR PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-011800-
/O.CON.KREV.WS.W.0006.000000T0000Z-141101T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
345 AM PDT SAT NOV 1 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. 

* TIMING: LIGHT SNOW AND SNOW SHOWERS WILL CONTINUE THIS MORNING.

* ADDITIONAL SNOW ACCUMULATIONS: 2 TO 4 INCHES WEST OF HIGHWAY 395
  ABOVE 7000 FEET...UP TO AN INCH ELSEWHERE ABOVE 6000 FEET.

* SNOW LEVELS: 6500 TO 7000 FEET FALLING TO 6000 FEET THIS MORNING.

* IMPACTS: SLICK AND SNOW COVERED ROADS FOR MONO COUNTY...MAINLY
  ABOVE 7000 FEET AND WEST OF HIGHWAY 395 INCLUDING HIGHWAY 203.
  SNOW MAY LEAD TO THE WINTER CLOSURE OF SONORA AND TIOGA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
681 
WWUS45 KREV 011740
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1040 AM PDT SAT NOV 1 2014

CAZ072-NVZ002-011845-
/O.EXP.KREV.WS.W.0006.000000T0000Z-141101T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
1040 AM PDT SAT NOV 1 2014

...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. 

THE THREAT FOR HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS THIS
AFTERNOON MAY BRING AN ADDITIONAL INCH OR TWO OF ACCUMULATION
ABOVE 7000 FEET. DRY AND WARMER CONDITIONS WILL RETURN TOMORROW.

$$

CAZ073-011845-
/O.EXP.KREV.WS.W.0006.000000T0000Z-141101T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
1040 AM PDT SAT NOV 1 2014

...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING. 

THE THREAT FOR HEAVY SNOW HAS ENDED. SCATTERED SNOW SHOWERS THIS
AFTERNOON MAY BRING AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION
ALONG THE SIERRA CREST.

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 30, 3:16 AM PDT, 7 hours 55 minutes earlier.

Area forecast discussion, Oct 30, 3:16 AM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
316 AM PDT THU OCT 30 2014

.SYNOPSIS...
WINDS WILL START TO INCREASE THURSDAY NIGHT OVER THE HIGHER TERRAIN
WITH GUSTY WINDS FOR FRIDAY AS LOW PRESSURE APPROACHES THE WEST
COAST. THE STORM WILL MOVE INTO THE SIERRA FRIDAY AFTERNOON WITH
A PERIOD OF MODERATE TO HEAVY SNOW THROUGH FRIDAY NIGHT. THE
SYSTEM WILL BRING A PERIOD OF RAIN FOR WESTERN NEVADA VALLEYS
FRIDAY NIGHT, WITH RAIN AND SNOW SHOWERS ON SATURDAY. WARMER AND
DRIER WEATHER WILL RETURN NEXT WEEK.

&&

.SHORT TERM...
THE MAIN CHANGE TO THE SHORT TERM FORECAST WAS TO SLOW THE ARRIVAL
OF COLDER AIR/LOWER SNOW LEVELS FRIDAY-FRIDAY NIGHT. THE 00Z
GFS/EC/GEM MODELS HAVE COME INTO DECENT AGREEMENT REGARDING TIMING
AND GENERAL FEATURES WITH THIS WEEKEND'S STORM SYSTEM. THE 00Z NAM
WAS A BIT SLOWER THAN THE OTHER MODELS BUT HAS COME MORE IN LINE
WITH ITS 06Z RUN.

HIGH CLOUDS WILL BE ON THE INCREASE TODAY AS AN UPPER RIDGE AXIS
SHIFTS OFF TO THE ROCKIES AND LOW PRESSURE OVER THE PACIFIC SLOWLY
ADVANCES EASTWARD. TEMPERATURES WILL BE QUITE MILD ONCE AGAIN TODAY
WITH HIGHS 10-15 DEGREES ABOVE AVERAGE. LATE TONIGHT, WINDS INCREASE
MAINLY OVER THE RIDGES AS THE THERMAL GRADIENT ALOFT TIGHTENS
BETWEEN THE PACIFIC TROUGH AND EXITING RIDGE.

ON FRIDAY, WINDS INCREASE AREA-WIDE AS THE INCOMING LOW'S COLD
FRONT MOVES INTO CALIFORNIA. WINDS DO NOT LOOK LIKE ANYTHING
SPECIAL BUT THEY WILL BE GUSTY AND COULD CAUSE ISSUES FOR HIGH
PROFILE VEHICLES, ESPECIALLY IN AREAS SUSCEPTIBLE TO SOUTHERLY
FLOW. REGARDING THE FRONT, THE FLOW ALOFT WILL BE RATHER PARALLEL
TO THE LOW LEVEL BOUNDARY FOR MUCH OF FRIDAY AS THE FRONT AWAITS
A FORWARD PUSH FROM UPPER ENERGY OFF THE CALIFORNIA COAST. WITH
THE FRONT SLOWING SOMEWHAT, I HAVE PUSHED BACK THE LOWERING OF
SNOW LEVELS AND, IN SOME AREAS, THE ARRIVAL OF PRECIPITATION.

STILL, THE FRONT LOOKS TO HOLD TOGETHER WELL AS IT MOVES INTO
WESTERN NEVADA AS A JET MAX NOSES INTO THE STATE AND KEEPS THE
FRONT INTACT. GIVEN THE MORE SOUTHERLY FLOW ALOFT, I DID RAISE
PRECIPITATION NEAR MAMMOTH MOUNTAIN AS THE ORIENTATION OF THE SIERRA
THERE AIDS OROGRAPHIC FORCING IN SOUTHERLY FLOW. FOR MOST OTHER
AREAS, FORECAST PRECIPITATION TOTALS HAVE NOT CHANGED MUCH SO WE
ARE ON TRACK WITH THE WINTER STORM WATCH.

SATURDAY, PRECIPITATION BECOMES SHOWERY UNDER THE COLD POOL ALOFT.
GIVEN THE CONVECTIVE NATURE OF SATURDAY'S PRECIPITATION, SNOW OR
ICE PELLETS COULD MIX IN WITH RAIN DOWN TO ALL BUT THE LOWEST
VALLEYS (UNDER 4000 FEET). HOWEVER, DAYTIME TEMPERATURES WILL BE
PLENTY WARM TO PROHIBIT SNOWFALL ACCUMULATIONS OUTSIDE OF THE
SIERRA. SNYDER

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
FEW CHANGES MADE TO THE LONG TERM THIS MORNING AS THE MODELS ALL
AGREE ON THE TRANSITION TO A MODERATE AMPLITUDE RIDGE FOR MIDWEEK.
THE BIGGEST DIFFERENCES IN THE MODELS OCCUR ON SUNDAY WITH THE EC
SLOWER TO MOVE THE TROUGH OUT OF THE GREAT BASIN. IT DROPS ANOTHER
WEAK SHORT WAVE OR INSIDE SLIDER ON THE BACK SIDE OF THE TROUGH. THE
GFS AND ITS ENSEMBLE IS MUCH WEAKER WITH THAT WAVE AND THUS MORE
PROGRESSIVE WITH THE TROUGH. THE EC ENSEMBLE SHOWS HIGHER THAN
AVERAGE UNCERTAINTY WITH THE WESTERN PORTION OF THE TROUGH SO THIS
WAVE SHOULD NOT BE DISMISSED. THAT SAID, ONLY LOWERED TEMPS SUNDAY
AND KEPT FORECAST DRY. THE EC DOES SHOW PRECIP AND TEMPS A GOOD 5-10
DEGREES COLDER THAN I HAVE. AT THIS POINT, THE EC IS ON THE WESTERN
EDGE SO WILL JUST TREND THAT WAY SINCE SLIDERS DO HAVE A TENDENCY TO
COME FURTHER WEST THAN ADVERTISED.

ONCE THAT WEAK WAVE GOES THROUGH, THE TROUGH PROGRESSES EAST AND THE
MODELS ALL SHOW A MODERATE AMPLITUDE RIDGE BY WEDNESDAY FOR A
CONSISTENT WARMING TREND. THE TREND WILL BE FASTER IN THE MOUNTAINS
WHILE THE LOWER VALLEYS IN NORTHEAST CA AND WESTERN NV ARE SLOWER TO
WARM DUE TO MODERATE INVERSIONS AND LIGHT SURFACE WINDS. STILL,
EXPECT TEMPS TO WARM A LITTLE ABOVE AVERAGE BY WEDNESDAY. WALLMANN

&&

.AVIATION...
VFR WITH WINDS ALOFT INCREASING TODAY WITH PEAK SFC GUSTS 20-25
KTS NEAR AND JUST EAST OF THE SIERRA BY MID-LATE AFTERNOON.

STORM STILL EXPECTED FOR LATE FRIDAY THROUGH SATURDAY MORNING.
PERIODS OF IFR/LIFR CIGS/VIS IN THE SIERRA AS RAIN CHANGES TO SNOW
BY FRIDAY EVENING, WITH SOME SNOW ACCUMULATING ON RUNWAYS ABOVE 6000
FEET. MODERATE TO HIGH CONFIDENCE NOW IN MVFR CIGS/VIS IN -RA FOR
WESTERN NV VALLEYS FRIDAY NIGHT/SATURDAY MORNING AS SURFACE LOW
DEVELOPS OVER CENTRAL NEVADA. MJD/WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING NVZ002.

CA...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING CAZ073.

     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:26 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer26 hr

Nearby

Winter Storm Warnings in California, 2014Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.